Alert archive / Ohio / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 13, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 5, 2010, 6:25 PM EDT for 4 counties in Ohio; Adams County, Indiana. It was in force for 65 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2010, 6:25 PM EDT (22:25 UTC)
- Expired
- May 5, 2010, 7:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Adams County, IN, Allen County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 111 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 6:45 PM EDT | HAIL 0.7 | 3 W Schumm, OH | DIME SIZE HAIL NEAR WILLSHIRE |
| May 5, 6:51 PM EDT | HAIL 0.25 | Ohio City, OH | |
| May 5, 7:06 PM EDT | HAIL 0.5 | Venedocia, OH | |
| May 5, 7:14 PM EDT | HAIL 1 | Delphos, OH | |
| May 5, 7:16 PM EDT | HAIL 0.88 | Delphos, OH | PENNY TO NICKEL SICE HAIL. |
| May 5, 7:20 PM EDT | HAIL 1 | Gomer, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 3:48 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
638
WUUS53 KIWX 052225
SVRIWX
INC001-OHC003-125-137-161-052330-
/O.NEW.KIWX.SV.W.0013.100505T2225Z-100505T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
625 PM EDT WED MAY 5 2010
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL ALLEN COUNTY IN WEST CENTRAL OHIO...
SOUTHEASTERN PAULDING COUNTY IN WEST CENTRAL OHIO...
VAN WERT COUNTY IN WEST CENTRAL OHIO...
SOUTHWESTERN PUTNAM COUNTY IN WEST CENTRAL OHIO...
EASTERN ADAMS COUNTY IN NORTHEAST INDIANA...
* UNTIL 730 PM EDT
* AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
NEAR BLUFFTON...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
VAN WERT...DELPHOS...CONVOY...OHIO CITY...SPENCERVILLE...ELIDA...
CONTINENTAL...SALEM...PLEASANT MILLS...RIVARE...WILLSHIRE...WREN...
SCHUMM...MIDDLEBURY AND ABANAKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...
AND DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4069 8445 4072 8445 4072 8479 4066 8480
4065 8486 4093 8488 4094 8480 4095 8480
4111 8427 4073 8411
TIME...MOT...LOC 2224Z 253DEG 45KT 4076 8507
WIND...HAIL 60MPH 1.75IN
$$
JC3 follow-up statements
711
WWUS53 KIWX 052248
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
648 PM EDT WED MAY 5 2010
INC001-052257-
/O.CAN.KIWX.SV.W.0013.000000T0000Z-100505T2330Z/
ADAMS IN-
648 PM EDT WED MAY 5 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAMS COUNTY IS
CANCELLED...
AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
LAT...LON 4072 8445 4072 8479 4095 8480 4111 8427
4073 8411
TIME...MOT...LOC 2247Z 258DEG 47KT 4078 8468
$$
OHC003-125-137-161-052330-
/O.CON.KIWX.SV.W.0013.000000T0000Z-100505T2330Z/
PUTNAM OH-VAN WERT OH-PAULDING OH-ALLEN OH-
648 PM EDT WED MAY 5 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR WEST CENTRAL ALLEN...SOUTHEASTERN PAULDING...VAN WERT AND
SOUTHWESTERN PUTNAM COUNTIES IN WEST CENTRAL OHIO...
AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 7 MILES WEST OF OHIO CITY...AND MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
VAN WERT...DELPHOS...OHIO CITY...ELIDA...CONTINENTAL...CAVETT...
SCOTT...JONESTOWN...HAVILAND AND ELGIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4072 8445 4072 8479 4095 8480 4111 8427
4073 8411
TIME...MOT...LOC 2247Z 258DEG 47KT 4078 8468
WIND...HAIL 60MPH 1.00IN
$$
JC405
WWUS53 KIWX 052308
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
708 PM EDT WED MAY 5 2010
OHC125-052318-
/O.CAN.KIWX.SV.W.0013.000000T0000Z-100505T2330Z/
PAULDING OH-
708 PM EDT WED MAY 5 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAULDING COUNTY
IS CANCELLED...
AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
LAT...LON 4073 8411 4072 8448 4072 8454 4084 8458
4098 8422
TIME...MOT...LOC 2308Z 261DEG 39KT 4079 8438
$$
OHC003-137-161-052330-
/O.CON.KIWX.SV.W.0013.000000T0000Z-100505T2330Z/
PUTNAM OH-VAN WERT OH-ALLEN OH-
708 PM EDT WED MAY 5 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR WEST CENTRAL ALLEN...SOUTHEASTERN VAN WERT AND SOUTHWESTERN
PUTNAM COUNTIES IN WEST CENTRAL OHIO...
AT 704 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS SEVERE STORM WAS LOCATED 7 MILES SOUTHWEST OF DELPHOS..AND
MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
DELPHOS...ELIDA...SOUTHWORTH...NEEDMORE...OTTOVILLE...FORT
JENNINGS...RUSHMORE...RIMER AND GOMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH...CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4073 8411 4072 8448 4072 8454 4084 8458
4098 8422
TIME...MOT...LOC 2308Z 261DEG 39KT 4079 8438
WIND...HAIL 60MPH 1.00IN
$$
JC902
WWUS53 KIWX 052327
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
727 PM EDT WED MAY 5 2010
OHC003-137-161-052337-
/O.EXP.KIWX.SV.W.0013.000000T0000Z-100505T2330Z/
PUTNAM OH-VAN WERT OH-ALLEN OH-
727 PM EDT WED MAY 5 2010
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ALLEN...
SOUTHEASTERN VAN WERT AND SOUTHWESTERN PUTNAM COUNTIES IN WEST
CENTRAL OHIO WILL EXPIRE AT 730 PM EDT...
AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
LAT...LON 4073 8411 4072 8448 4072 8454 4084 8458
4098 8422
TIME...MOT...LOC 2327Z 261DEG 39KT 4082 8411
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:11 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 5, 3:11 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 311 PM EDT WED MAY 5 2010 .SHORT TERM... TONIGHT THROUGH THUR NIGHT POTENT NORTHERN GREAT LAKES UPPER LEVEL SHORTWAVE TROUGH WILL CONTINUE TO EXIT THE REGION TONIGHT WITH COOLER/MUCH DRIER AIR CONTINUING TO FILTER INTO THE REGION. RELOADING OF THE NORTHERN PLAINS UPPER TROUGH WILL PROGRESS THROUGH THE PERIOD WITH WAA EXPECTED BACK INTO THE REGION THUR NIGHT PER A POTENT REFLECTED LLJ. THETA-E SURGE AT THE NOSE OF THE JET WILL SUPPORT CONVECTIVE ACTIVITY THUR NIGHT GIVEN MOISTURE ADV AT THE BASE OF STEEPENING MID-LEVEL LAPSE RATES. HAVE AGAIN FAVORED THE NAM GIVEN PREFERRED THERMAL AND MOMENTUM FIELDS...WITH AID OF THE LOCAL WRF. TONIGHT...RESIDUAL SHRA/TS ACTIVITY IN THE FAR SE WILL EXIT THE REGION WITH MUCH COOLER AND DRIER AIR PUSHING INTO THE REGION TONIGHT. DRYING LOW/MID LEVELS WILL SUPPORT CLEARING SKIES THROUGH THE NIGHT WITH MOSTLY CLEAR SKIES EXPECTED AFTER MIDNIGHT. LOWS GENERALLY IN THE 40S CAN BE EXPECTED WITH SOME AREAS POSSIBLY SEEING LOWER 40S WHERE DECOUPLING OCCURS. THUR...WEAK SFC RIDGING WITH HEIGHT RISING ENSUING WILL SUPPORT A MOSTLY SUNNY DAY AS DRY CONDITIONS PREVAIL. MID-LEVEL HEIGHT RISES MAY SUPPORT SOME CIRRUS BY AFTERNOON WITH POCKETS OF HIGH BASED DIURNAL CU POSSIBLE. SUSTAINED NW FLOW WILL SUPPORT MUCH COOLER CONDITIONS WITH HIGHS GENERALLY IN THE 60S. NW AREAS WILL SEE MUCH COOLER CONDITIONS WITH AREAS NEAR LK MI LIKELY TO RESIDE IN THE 50S AS IN NAM 2M TEMP PROGS. THUR NIGHT...LL PRESSURE FALLS IN RESPONSE TO THE ADVANCING NORTHERN/CENTRAL PLAINS VORTEX WILL SUPPORT THE DEVELOPMENT OF A NOCTURNAL LLJ AS BL FLOW DECOUPLES. MOISTURE ADVECTION AT THE BASE OF STEEPENING MID LEVEL LAPSE RATES PER AN ADVECTING RESIDUAL EML WILL SUPPORT SHRA/TS OVER PORTIONS OF THE WESTERN MIDWEST BY EVENING. ACTIVITY IS EXPECTED TO PUSH NE INTO THE FA AFTER MIDNIGHT...WITH WESTERN AREAS SEEING THE BEST CHANCE FOR ANY ACTIVITY. CERTAINLY PLENTY OF FORCING INDICATED IN GUIDANCE WITH THE NAM PROGGING 30 TO 40 KNOTS OF CROSS ISENTROPIC NEARLY SATURATED FLOW AOA H85. HAVE ADJUSTED POP WX GRIDS ACCORDINGLY. LOWS SHOULD BE REACHED EARLIER IN THE PERIOD GIVEN AN EXPECTED RESPONDING WIND FIELD PER PRESSURE FALLS. && .LONG TERM... FCST CNTRD ON NXT UPSTREAM SW NOW INTO THE PAC NW COAST THIS AFTN. DOWNSTREAM LEAD SW WILL ACCELERATE ENE SHRT TERM W/FAIRLY STG CAA/NEG THETA-E SURGE SHRT TERM AND SIGNIFIES THE PRIMARY UNCERTAINTY FOR FRI W/DEGREE OF LL MSTR RTN IN ASSOCN/W DEEPENING SFC CYCLONE LIFTING OUT OF THE CNTRL PLAINS. 12Z GUIDANCE AS A WHOLE RUNS COUNTER TO SFC OBS ACRS THE SRN PLAINS W/A COHERENT LACK OF MSTR AND READILY EVIDENT IN 12Z RAOBS ACRS TX/OK AND JUST ABT EVERYWHERE ELSE FOR THAT MATTER. THUS ALTHOUGH SYNOPTIC SCALE ASCENT WILL INCREASE DRAMATICALLY W/APCH OF SFC CYCLONE AND ATTENDANT WMFNT FRI AM/CDFNT FRI AFTN...LIMITED RTN MSTR INVOF OF TRIPLE POINT WILL CURTAIL OVERALL SVR THREAT. IN ADDN...TIMING ISSUES STILL REMAIN W/AGAIN A NOD GIVEN TWD DEEPER/SLOWER SYS EVOLUTION. COMBINATION OF ABV FACTORS SUGGESTS STANDING PAT W/PREV POP DELINEATION FRI/FRI NIGHT. DRAMATIC COOLDOWN FOLLOWING WITHIN INTENSE POST FNTL CAA WING FRI NIGHT/SAT. IN FACT IT LOOKS COLD ENOUGH TO GENERATE A LK RESPONSE WITHIN MOIST CYCLONIC FLW W/SOME LOCALES ESP N/NW NOT GETTING OUT OF THE 40S W/TEMP DEPARTURES OF 20 DEGREES BLO NORMAL XPCD AS SFC RIDGE BLDS TWD THE OH VALLEY FOR SAT NIGHT. CLRG AND PROXIMITY OF RIDGE AXIS FVRS FROST CWA WIDE W/DRAINAGE LOW LYING AREAS DROPPING CLOSE TO FREEZING. STILL TOO EARLY FOR A FREEZE WATCH ISSUANCE BUT AT THE LATEST XPC ONE TO GO OUT TOMORROW. OTHERWISE DEEP WRN TROUGHING REDVLPS EARLY NXT WEEK W/CONCURRENT RAPID DOWNSTREAM MODERATION XPCD AND WILL HOLD FIRM W/PRIOR GRIDDED EFFORT FOR DY6 AND EXTEND INTO NEW DY7. DEEPENING RTN FLW BY THAT POINT SHLD FINALLY YIELD SIG LL THETA-E POOLING S OF ACTIVE W-E FNTL ZONE MID WEEK. && .AVIATION.../18Z TAFS/ UPPER LEVEL WAVE AND ASSOCIATED SFC TROUGH WILL CONTINUE TO PUSH EAST ACROSS THE REGION THROUGH AFTERNOON. ELEVATED COLD FRONT CONTINUES TO SUPPORT HIGH BASED SHOWERS OVER PORTIONS OF THE NW FA...WITH SOME LIGHTNING OBSERVED EARLIER. SFC TROUGH LOCATED FROM JYM TO MONTICELLO WILL CONTINUE TO PUSH EAST HELPING TO FORCE CONVECTION THIS AFTERNOON. HAVE INCLUDED CB MENTION AT THE TERMINALS FOR CONVECTIVE POTENTIAL. CU FIELD IS BEGINNING TO RESPOND ALONG THE SFC TROUGH AND WILL CONTINUE TO DO SO THIS AFTERNOON WITH CONVECTION EXPECTED BY MID AFTERNOON. HAVE INCLUDED A VCTS AT FWA AS BEST THE CHANCE FOR CONVECTION WILL BE IN THE EAST. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THE HEAVIER CELLS. THINGS WILL DRY OUT THIS EVENING BEHIND THE SFC TROUGH...WITH VFR CONDITIONS THROUGH THE REMAINDER OF THE PERIOD UNDER DRY NW LL FLOW. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...JC LONG TERM...T AVIATION...JC
Hazardous weather outlook, May 5, 5:43 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 543 PM EDT WED MAY 5 2010 INZ003>009-012>017-020-022-MIZ077>081-061100- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO... BROOKSTON...LOGANSPORT...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE 543 PM EDT WED MAY 5 2010 /443 PM CDT WED MAY 5 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY NIGHT AND FRIDAY. ORGANIZED SEVERE STORMS ARE POSSIBLE FRIDAY WITH DAMAGING WINDS THE GREATEST THREAT. FROST IS LIKELY OVER MUCH OF THE AREA SATURDAY NIGHT. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY...BUT IS TOO EARLY TO DETERMINE IF THE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ018-023>027-032>034-OHZ001-002-004-005-015-016-024-025-061100- ALLEN IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...FORT WAYNE...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...BRYAN... WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 543 PM EDT WED MAY 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...THIS EVENING AND TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY NIGHT AND FRIDAY. ORGANIZED SEVERE STORMS ARE POSSIBLE FRIDAY WITH DAMAGING WINDS THE GREATEST THREAT. FROST IS LIKELY OVER MUCH OF THE AREA SATURDAY NIGHT. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY...BUT IS TOO EARLY TO DETERMINE IF THE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061100- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 543 PM EDT WED MAY 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY NIGHT INTO FRIDAY. WIND GUSTS TO 40 KNOTS ARE POSSIBLE IN STRONGER STORMS. A SMALL CRAFT ADVISORY MAY BE NEEDED FRIDAY NIGHT AND SATURDAY. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY...BUT IS TOO EARLY TO DETERMINE IF THE STORMS WILL BECOME SEVERE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, May 5, 5:47 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 547 PM EDT WED MAY 5 2010 INZ024>027-032-052230- ADAMS IN-GRANT IN-HUNTINGTON IN-WABASH IN-WELLS IN- 547 PM EDT WED MAY 5 2010 AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LA FONTAINE...OR 6 MILES NORTH OF MARION...MOVING EAST AT 45 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... BLUFFTON... OSSIAN... VAN BUREN... MARKLE... PLEASANT PLAIN AND MOUNT ETNA... WARREN...LANCASTER AND MAJENICA... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR NORTHERN INDIANA AND NORTHWESTERN OHIO. LAT...LON 4093 8499 4063 8496 4059 8570 4076 8576 TIME...MOT...LOC 2147Z 257DEG 40KT 4065 8563 MS
Local storm report, May 5, 6:02 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
602 PM EDT WED MAY 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 3 E PLEASANT PLAIN 40.70N 85.49W
05/05/2010 M0.88 INCH HUNTINGTON IN AMATEUR RADIO
&&
EVENT NUMBER IWX1000436
MLRLocal storm report, May 5, 6:03 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
603 PM EDT WED MAY 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL WARREN 40.68N 85.43W
05/05/2010 M1.50 INCH HUNTINGTON IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1000437
MLRLocal storm report, May 5, 6:14 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
614 PM EDT WED MAY 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL WARREN 40.68N 85.43W
05/05/2010 M1.00 INCH HUNTINGTON IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1000438
MLRLocal storm report, May 5, 6:20 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
620 PM EDT WED MAY 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL LIBERTY CENTER 40.70N 85.28W
05/05/2010 M0.70 INCH WELLS IN AMATEUR RADIO
&&
EVENT NUMBER IWX1000439
MLRLocal storm report, May 5, 6:25 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
625 PM EDT WED MAY 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL BLUFFTON 40.74N 85.17W
05/05/2010 M0.25 INCH WELLS IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1000440
MLRThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 4:11 PM EDT | Special Weather Statement | IWX | Defiance | 34 min |
| May 5, 4:50 PM EDT | Special Weather Statement | IWX | Henry, Paulding | 25 min |
| May 5, 5:39 PM EDT | Special Weather Statement | IWX | Henry | 36 min |
| May 5, 7:15 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam | 30 min |
| May 5, 7:35 PM EDT | Special Weather Statement | IWX | Fulton, Williams | 25 min |
| May 5, 7:39 PM EDT | Special Weather Statement | IWX | Paulding | 36 min |
| May 5, 7:56 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Henry | 14 min |
| May 5, 5:14 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Grant, Miami, Wabash | 23 min |
| May 5, 5:47 PM EDT | Special Weather Statement | IWX | Wells | 43 min |
| May 5, 5:55 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Grant, Huntington, Wells | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2010Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.